Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 204, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jun 29, 2004, 12:51 AM CDT for Uvalde County, Texas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2004, 12:51 AM CDT (05:51 UTC)
- Expired
- Jun 29, 2004, 6:45 AM CDT
- In force
- 6 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Uvalde County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 5.9 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 742 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 746 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 290553 FFWSAT TXC463-291145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1251 AM CDT TUE JUN 29 2004 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES... UVALDE * UNTIL 645 AM CDT * AT 1242 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES WEST OF UVALDE TO 6 MILES WEST OF MONTELL...OR ALONG A LINE EXTENDING FROM 16 MILES WEST OF UVALDE TO 24 MILES SOUTHWEST OF LEAKEY...MOVING NORTH AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE SABINAL...REAGAN WELLS... KNIPPA...GARNER STATE PARK AND CONCAN. RIVER RECREATIONISTS SHOULD MOVE AUTOS...RECREATIONAL VEHICLES AND EQUIPMENT FROM THE FLOOD PLAIN OF THE NUECES...FRIO AND SABINAL RIVERS BELOW THE HEADWATERS TO ABOVE UVALDE...IMMEDIATELY. THESE STREAMS CAN RISE VERY QUICKLY TO DAMAGING LEVELS...AND EVEN BE LIFE THREATENING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS SHOULD AVOID CAMPING ALONG STREAMS OR CREEKS DURING THREATENING RAINS. LAT...LON 2911 10011 2962 10012 2961 9944 2911 9943 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 8:38 PM CDT, 4 hours 13 minutes earlier.
Area forecast discussion, Jun 28, 8:38 PM CDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 838 PM CDT MON JUN 28 2004 .UPDATE...ONLY CHANGES TO PREVIOUS FORECAST WERE TO UP THE PROBABILITIES ACROSS THE SOUTHWESTERN COUNTIES DUE TO ONGOING CONVECTION AND MOVEMENT (PROPAGATION). AFTERNOON HIGHS JUST SOUTH OF THE ONGOING CONVECTION ALONG THE LOWER RIO GRANDE PLAINS CLIMBED INTO THE MID 90S...WHICH WILL ADD ADDITIONAL FUEL TO KEEP THESE STORMS GENERATING INTO THE LATE NIGHT HOURS. && .PREV DISCUSSION... MID AFTERNOON...THE FRANKENSTEIN MIX OF THE MID LATITUDES AND TROPICS. RAINFALL TOTALS HAVE AVERAGED ANOTHER 1/2 TO 1 INCH SINCE 7 AM...WITH ISOLATED TOTALS ESTIMATED IN EXCESS OF 4 INCHES IN SOUTH CENTRAL VAL VERDE COUNTY. EXPECT LITTLE CHANGE IN CONDITIONS THROUGH WEDNESDAY AFTERNOON...AS UPPER LEVEL DIFFLUENCE...MOIST GULF AIR... WEAK STEERING WINDS...AND NUMEROUS OUTFLOW BOUNDARIES REMAIN OVER TEXAS. THUS...WILL EXTEND THE FLASH FLOOD WATCH THROUGH 4 PM TUESDAY...WITH POSSIBILITY IT MAY GO INTO WEDNESDAY. EXPECT SIMILAR AMOUNTS...ANOTHER 1-2 INCHES WIDESPREAD...WITH ISOLATED 4-6 INCHES POSSIBLE BY 4 PM WEDNESDAY. AN UPPER LEVEL RIDGE BUILDS OVER NORTHERN MEXICO ON THURSDAY AND REMAINS MOSTLY IN PLACE THROUGH THE HOLIDAY WEEKEND. NORTHWEST FLOW AT MID AND UPPER LEVELS MAY ALLOW NOCTURNAL MCS TO MOVE DOWN INTO CENTRAL TX...BUT THE MAIN EXPECTATION IS VERY LOW POP...SEA-BREEZE ACTIVITY. IN OTHER WORDS...MORE TYPICAL JULY WEATHER. SIMILARLY... TEMPS WILL MOVE UP INTO THE LOWER AND MID 90S BY FRIDAY...POSSIBLY INTO THE MID AND UPPER 90S BY INDEPENDENCE DAY. && .EWX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH TIL 4 PM TUESDAY AFTERNOON ALL OF SOUTH CENTRAL TEXAS. && 02/04
Hazardous weather outlook, Jun 28, 7:12 PM CDT, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 712 PM CDT MON JUN 28 2004 TXZ171>173-183>194-202>209-217>225-228-291100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 712 PM CDT MON JUN 28 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT A FLASH FLOOD WATCH FOR ALL OF SOUTH CENTRAL TEXAS AND THE HILL COUNTY HAS BEEN EXTENDED THROUGH TUESDAY AFTERNOON. A VERY MOIST AND UNSTABLE AIRMASS REMAINS IN PLACE. A SERIES OF UPPER LEVEL DISTURBANCES WILL CONTINUE TO GENERATE SHOWERS AND THUNDERSTORMS TONIGHT. HEAVY RAINFALL MAY CAUSE FLOODING. ADDITIONAL RAINFALL AMOUNTS WILL AVERAGE 1 TO 2 INCHES ARE LIKELY WITH ISOLATED AMOUNTS OF UP TO 6 INCHES POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE FLASH FLOOD WATCH WILL EXTEND THROUGH TUESDAY AFTERNOON. SHOWERS AND THUNDERSTORMS WILL CONTINUE. HEAVY RAINFALL MAY CAUSE FLOODING TUESDAY AND POSSIBLY INTO WEDNESDAY. THE WEATHER PATTERN IS EXPECTED TO CHANGE THURSDAY LEADING TO LOWER CHANCES OF RAINS FRIDAY INTO THE FOURTH OF JULY WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 7:19 PM CDT | Severe Thunderstorm Warning | EWX | Zavala | 56 min |
| Jun 28, 10:55 PM CDT | Flash Flood Warning | EWX | Edwards, Kinney | 3 hr |
| Jun 28, 11:21 PM CDT | Flash Flood Warning | EWX | Bandera | 3 hr |
| Jun 28, 11:27 PM CDT | Flash Flood Warning | EWX | Real | 3 hr |
| Jun 29, 1:56 AM CDT | Flash Flood Warning | EWX | Edwards, Kinney | 4 hr |
| Jun 29, 2:30 AM CDT | Flash Flood Warning | EWX | Real | 4 hr |
| Jun 29, 3:19 AM CDT | Flash Flood Warning | EWX | Bandera | 3 hr |
| Jun 29, 6:01 AM CDT | Flash Flood Warning | EWX | Bandera, Edwards, Real, Uvalde | 4 hr |
| Jun 29, 10:03 AM CDT | Flash Flood Warning | EWX | Bastrop, Travis, Williamson | 3 hr |
| Jun 29, 10:12 AM CDT | Flash Flood Warning | EWX | Atascosa, Bexar, Caldwell, Comal, Guadalupe, Hays and 2 more | 4 hr |
| Jun 29, 10:36 AM CDT | Flash Flood Warning | EWX | Bandera, Kendall, Kerr | 4 hr |
| Jun 29, 11:44 AM CDT | Flash Flood Warning | EWX | Blanco, Gillespie | 4 hr |
| Jun 29, 12:03 PM CDT | Flash Flood Warning | EWX | Burnet, Llano | 4 hr |
| Jun 29, 12:35 PM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Jun 29, 12:49 PM CDT | Flash Flood Warning | EWX | Fayette, Lee | 5 hr |
| Jun 29, 1:00 PM CDT | Flash Flood Warning | EWX | Bastrop, Travis, Williamson | 5 hr |
| Jun 29, 1:35 PM CDT | Flash Flood Warning | EWX | Atascosa, Bandera, Bexar, Blanco, Burnet, Caldwell and 10 more | 4 hr |
| Jun 29, 1:49 PM CDT | Flash Flood Warning | EWX | DeWitt, Gonzales, Karnes, Lavaca | 4 hr |
| Jun 29, 2:48 PM CDT | Flash Flood Warning | EWX | Dimmit, Real, Uvalde, Zavala | 3 hr |
| Jun 29, 4:00 PM CDT | Flash Flood Warning | EWX | Bexar | 6 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.